Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 100, NWS Mobile, AL

April 24, 2000Baldwin County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 24, 2000, 4:44 AM CDT for Baldwin County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2000, 4:44 AM CDT (09:44 UTC)
Expired
Apr 24, 2000, 5:30 AM CDT
In force
46 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Baldwin County, AL

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2000-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 89 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2000-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 270 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
89 J/kg
Mixed-layer CIN
-269 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
270 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 240946
SVRMOB
ALC003-241030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
444 AM CDT MON APR 24 2000

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BALDWIN COUNTY IN ALABAMA

* UNTIL 530 AM CDT

* AT 444 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES NORTHEAST OF SPANISH FORT...MOVING EAST
  AT 45 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MOBILE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:00 AM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Apr 24, 2:00 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
200 AM CDT SUN APR 23 2000

WILL TRY AND GET THIS DONE EARLY AND PREPARE FOR POTENTIAL SEVERE
STORMS ACROSS FORECAST AREA BEFORE SUNRISE...HENCE MAY BE SOME LAST
MINUTE CHANGES. SURFACE CHART SHOWS LOW PRESSURE MOVING NORTHEAST
OUT OF EAST ARKANSAS WITH WARM FRONT FROM THERE TO NEAR MOBILE.
BELIEVE THIS TO BE FOCUS FOR POSSIBLE SEVERE STORMS AS OUTFLOW FROM
CURRENT ACTIVITY INTERACTS WITH SOUTHERN END OF WARM FROM ACROSS
FORECAST AREA. ALSO BELIEVE STORMS WILL WEAKEN AS THEY MOVE EAST
INTO MY EASTERN ZONES WHERE AIR MASS IS DRIER AND A BIT MORE STABLE.
EASTERN ZONES MAY BE A FOCUS FOR SEVERE STORMS LATER IN THE DAY AS
SURFACE HEATING INCREASES AND CAPES RISE TO AROUND 2500 J/KG IN
ADVANCE OF SURFACE FRONT. FRONT EXPECTED TO MOVE INTO WESTERN ZONES
LATE AFTERNOON/EARLY EVENING. WILL LIKELY MENTION CHANCE OF SEVERE
OVER ALL ZONES TODAY AND INTO THIS EVENING OVER THE PANHANDLE AND
FAR EASTERN ZONES WHERE FRONT SHOULD BE ENTERING AREA. HIGH
PRESSURE...DRIER AIR AND SLIGHTLY COOLER TEMPS TO FOLLOW FRONT.
EXTENDED HAS UPPER RIDGE TO THE WEST AND NORTHWEST FLOW OVER AREA.
MAY DRY OUT ENOUGH FOR FIRE WEATHER WATCH ON TUESDAY FOR FLORIDA
ZONES. WILL NEED TO KEEP SMALL CRAFT UP TODAY AND LIKELY TONIGHT.

PRELIM NUMBERS...
MOB EU 082/055 077/051 080 11511
PNS EU 083/059 077/054 079 11510
DTS EU 079/060 077/056 078 11410
GZH TB ;076/052 073/047 076 11610
2R0 BU 076/050 074/047 076 11400
61A TB 076/052 073/047 076 11610

.MOB...
AL...SCA ALL ZONES TODAY AND TONIGHT.
FL...SCA ALL ZONES TODAY AND TONIGHT.
MS...NONE.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 3:57 AM CDTSevere Thunderstorm WarningMOBMobile48 min
Apr 24, 9:28 AM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile62 min
Apr 24, 10:05 AM CDTSevere Thunderstorm WarningMOBEscambia40 min
Apr 24, 10:45 AM CDTSevere Thunderstorm WarningMOBEscambia30 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.